MAUDE Adverse Event Report: HEART VALVES SANTA ANA MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

HEART VALVES SANTA ANA MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 305U229
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Corneal Pannus (1447); Aortic Regurgitation (1716)
Date of Event 06/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been returned and analysis is in progress.Upon completion of analysis, a supplemental report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 4 years 9 months this 29 mm aortic bioprosthetic valve was explanted due to severe aortic regurgitation and paravalvular leak (pvl).The valve was successfully replaced with a non medtronic device.No additional adverse patient effects were reported. .
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic¿s quality laboratory, visual examination revealed that the stent posts were slightly deflected and oval shaped.All leaflets were in the closed position, and slightly stiff but flexible.Cuspal damage was noted on the lunula of the left cusp, related to abrasion on the cusp against the bias cloth of the stent posts.Abrasion damage (non-through and through hole) was observed on the non-coronary cusp which was related to abrasion against the outflow rail.A small tear was noted on the right cusp adjacent to the non-coronary right commissures.The tear was associated with pannus overgrowth.All commissures were intact.There was no commissure dehiscence observed.There was no visible pannus observed on the inflow of the valve.Pannus was observed on all superior coaptive areas of all commissures extending to the aortic wall.The non-coronary right stent post was encapsulated with pannus extending to the outflow rail of the right cusp.The pannus extended to the non-coronary right commissures where a small tear was noted on the right cusp.The tear is likely associated with pannus overgrowth.An unknown amount of pannus appeared to have been removed during explant.Radiography showed no evidence of calcification in the valve.The device was placed on a coaptation test er.The leaflets remained in closed position however, gaps at the point of coaptation and pin hole gapping between the left cusp and right cusp coaptive ridges were observed.Due to the gaps, the pressure would not stay above 15 inches of water.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic received information that medtronic received information that 4 years 9 months this 29 mm aortic bioprosthetic valve was explanted due to severe aortic regurgitation from a large paravalvular leak (pvl).The valve was successfully replaced with a non medtronic device.No additional adverse patient effects were reported.  if information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis additional information: the valve was placed and tested on a coaptation tester, where is showed that the leaflets remained in a closed position with no gaps and pin holes.The pressure held at 20 inches of water.A review of the device history record (dhr) was performed for this valve.This device was manufactured per approved and released manufacturing processes and met all applicable manufacturing specifications prior to release for distribution.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
MOSAIC AORTIC BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
HEART VALVES SANTA ANA
1851 e deere ave
santa ana CA 92705
MDR Report Key7689469
Report Number2025587-2018-01756
Device Sequence Number13683028
Product Code LWR
UDI-Device Identifier00643169001480
UDI-Public00643169001480
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/26/2017
Device Model Number305U229
Device Catalogue Number305U229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Initial Date Received by Manufacturer 06/19/2018
Supplement Date Received by Manufacturer07/03/2018
08/13/2018
07/27/2018
08/08/2018
08/08/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date07/26/2018
08/13/2018
08/21/2018
10/03/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight141